MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BN7TCDD4L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 05/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed. manufacturing record evaluation (mre) review cannot be conducted because no lot number was provided by the customer.Product complaint #: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent an atrioventricular nodal reentry tachycardia (avnrt) ablation procedure with an ez steer¿ nav bi-directional electrophysiology catheter and suffered cardiac tamponade requiring pericardiocentesis.During testing phase after the ablation, the patient¿s blood pressure dropped, and cardiac tamponade was confirmed by echo.Pericardiocentesis was performed to remove 560 cc of fluid from the pericardial space.The patient was reported in stable condition after pericardial drainage.Extended hospitalization was required as a result of the adverse event.Patient¿s outcome is improved.Physician¿s opinion regarding the cause of the adverse event is that it was patient condition related, he believed the frail condition as well as the small size and pacing maneuvers performed were factors that led to this adverse event.Transseptal puncture was not performed during the case.There was no evidence of steam pop during the ablation.Error 255 was displayed on the carto system; the system was able to compensate, and another map was performed to ensure mapping points.The force visualization features used included graph, dashboard, vector and visitag.The parameters for stability used were location stability: 2 mm, minimum time: 3 sec and tag size: 2 mm.No additional filters were used.The color option used prospectively was time.The error 255 was assessed as a not reportable issue as any general issue related to the location patch be evaluated based on the degree of cancellation or delay caused by the issue.In this case, there¿s no indication that the case was cancelled or delayed, by the error 255 that was displayed on the carto system; therefore, this issue is considered not mdr-reportable.Since this adverse event required medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr reportable.

Brand Name
EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8642483
Report Number2029046-2019-03181
Device Sequence Number2663373
Product Code LPB
UDI-Device Identifier10846835002973
UDI-Public10846835002973
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P990025/S12
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBN7TCDD4L
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2019
Initial Report FDA Received Date05/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age72 YR
Patient Weight41